MAUDE Adverse Event Report: COVIDIEN (IRVINE) AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) AXIUM HELIX; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-1.5-1-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis as it was discarded at the site.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Per our instruction for use (ifu): "gently immerse the axium detachable coil and its detachment zone in heparinized saline.Take care not to stretch the coil during this procedure, in order to preserve the coil memory.While still immersed in the heparinized saline, point introducer sheath vertically into saline and gently retract the distal tip of the coil into the introducer sheath.In order to achieve optimal performance of the axium detachable coil and to reduce the risk of thromboembolic complication, it is advised that a continuous saline flush be maintained between the femoral sheath and the guiding catheter, the micro catheter and guiding catheter and the micro catheter and the implant delivery pusher and the axium detachable coil.Place the appropriate guiding catheter following recommended procedures.Connect a rotating hemostatic valve (rhv) to the hub of the guiding catheter.Attach a 3-way stopcock to the side arm of the rhv, then connect a line for the continuous flush.Attach a second rhv to the hub of the micro catheter.Attach a 1-way stopcock to the side arm of the rhv, then connect a line for continuous flush.For axium detachable coils: one drop from the pressure bag every 3-5 seconds is suggested.For pgla or nylon microfilament axium detachable coils: one drop from the pressure bag every 1-3 seconds is suggested.Check all fittings so that air is not introduced into guiding catheter or micro catheter during continuous flush.It is essential to confirm catheter compatibility with the axium detachable coil.The outer diameter of the axium detachable coil should be checked to ensure that the coil will not block the catheter.Do not advance the coil with force if the coil becomes lodged within or outside the microcatheter.Determine the cause of resistance and remove the system when necessary.Insert the distal end of the introducer sheath through the rotating hemostatic valve (rhv) and into the hub of the microcatheter until the sheath is firmly seated.Tighten the rhv around the introducer sheath to prevent back flow of blood, but not so tight as to damage the coil during its introduction into the catheter." if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the last coil prematurely detached as the physician was attempting to deploy it which resulted in the coil being partially deployed in the aneurysm and half of the coil was outside the aneurysm unsecure in the parent vessel.A micro snare was used to successfully retrieve the implant coil from the patient.No patient injury was reported as a result of the event.The patient was undergoing embolization treatment of an unruptured saccular aneurysm measuring 4mm x 2mm located in the mca ¿ m2 bifurcation.The patient¿s vasculature was moderate in tortuosity and the blood flow was normal.The pushwire was not bent or broken and will not returned as it was discarded.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8405737
Report Number2029214-2019-00180
Device Sequence Number2029822
Product Code KRD
UDI-Device Identifier00847536017153
UDI-Public00847536017153
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model NumberQC-1.5-1-HELIX
Device Lot NumberA624178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;